Alert archive / Texas / Small Craft Advisories in 2020
Small Craft Advisory 39, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 20, 2020, 3:46 AM CDT. It took effect at May 20, 2020, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2020, 3:46 AM CDT (08:46 UTC)
- In effect from
- May 20, 2020, 12:00 PM CDT
- Expired
- May 20, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
095 WHUS74 KBRO 200846 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 346 AM CDT Wed May 20 2020 GMZ130-132-135-201700- /O.NEW.KBRO.SC.Y.0039.200520T1700Z-200521T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 346 AM CDT Wed May 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots expected. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds to be slow in diminishing this evening with winds remaining 15 to 20 knots through at least midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
126 WHUS74 KBRO 201502 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1002 AM CDT Wed May 20 2020 GMZ130-132-135-210000- /O.CON.KBRO.SC.Y.0039.200520T1700Z-200521T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1002 AM CDT Wed May 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots expected. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
696 WHUS74 KBRO 202048 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 348 PM CDT Wed May 20 2020 GMZ130-132-135-210000- /O.CON.KBRO.SC.Y.0039.000000T0000Z-200521T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 348 PM CDT Wed May 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots. * WHERE...Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX, Laguna Madre from the Port of Brownsville to the Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Choppy bay waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TOMASELLI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:32 AM CDT, 14 minutes earlier.
Area forecast discussion, May 20, 3:32 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
332 AM CDT Wed May 20 2020
.SHORT TERM (Today through Thursday): The 500mb ridge hold strong
over Texas today before it begins to break down and move east
Thursday. The closed upper low over the Tennessee Valley slowly
lifts northeast while the large upper low out west gradually opens
up sending several perturbations to the east. Hot, dry and breezy
conditions continue today with a local thermal gradient producing
gusty afternoon breezes and maintaining high heat indices in the 105-
109 range. Another warm and muggy night with southerly flow
remaining moderate and gusty at times as the thermal low is
maintained over the NE Mexico. Minimums ranging in the mid to upper
70s with a few spots in the Lower RGV only touching 80. Convection
is likely to fire over the Sierra Madre northwest of Laredo and
along the dryline over SW Texas late in the afternoon and evening.
Probabilities remain low at this time for any of this convection to
work its way into the western region but will show 10 percent for
any anvil rain that may work its way into Zapata. The mid-level
ridge breaks down shifting to the east Thursday but moisture levels
remain shallow and any perturbations to remain west of the CWA
through at least the daytime hours keeping the area dry but a little
more humid. Temperatures remain above normal but look to be a few
degrees lower with a bit less subsidence with the anticipated weaker
ridge. Southeast winds remain gusty, but not as strong, with the
moderate to strong thermal gradient between the relative cooler Gulf
waters and the hot inland areas.
.LONG TERM (Thursday Night through Tuesday): Nearly zonal mid
level flow to weak ridging late this week into the weekend gives
way to a 500mb shortwave developing and settling across Texas
into mid next week. This helps keep an unsettled pattern across
Deep South Texas through the long term, with generally welcome
rain chances for most locations and a potentially wet Memorial
Day.
Surface low pressure across northern Mexico may help develop
convection nightly across the border, and elevated moisture
combined with warm afternoon temperatures may help seabreeze
convection kick up each day along and west of I69E. The best rain
chances will come Sunday, Monday, and late Tuesday into Wednesday
as spokes of the 500mb shortwave swing through. These may be the
best opportunities for strong to severe thunderstorms as well,
with locally heavy rainfall, as PWAT values peak each day between
1.75 and 1.9 inches.
Expect near normal to slightly above normal afternoon temperatures
and above normal low temperatures for persistent muggy conditions.
Heat Indices may approach 104 to 110 across the mid to upper
valley Friday and Saturday, with increased cloud cover and rain
chances maybe knocking indices down a bit Sunday through
Wednesday.
&&
.MARINE (Today through Thursday): A locally driven pressure gradient
between low pressure over NE Mexico and broad surface ridging across
the Gulf will produce stronger afternoon winds along the immediate
coastal strip today. Winds reached SCA levels yesterday over much of
the Laguna Madre and are expected to do the same today with winds
currently in SCEC territory. A SCA for the Laguna will run from
Noon to 7 pm with a slow diminishing this evening. Moderate
southeast winds and low seas expected over the Gulf waters today.
Pressure gradient weakens slightly later tonight and Thursday with
moderate winds and seas anticipated.
Thursday Night through Tuesday: High pressure across the
northeastern Gulf of Mexico slowly retreats northeastward through
the long term, allowing moderate to breezy southeasterly winds
along the lower Texas coast into the holiday weekend to gradually
diminish next week. Small Craft Advisories may be needed across
the bay each afternoon through the weekend, with Small Craft
Caution to Small Craft Advisory conditions possible across mainly
nearshore Gulf of Mexico waters into Monday. Favorable marine
conditions return late Memorial Day into next week. The best
chance of thunderstorms remains Monday and Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 93 78 91 78 / 0 0 0 20
BROWNSVILLE 96 78 93 79 / 0 0 10 20
HARLINGEN 98 77 94 78 / 0 0 10 20
MCALLEN 99 78 96 79 / 0 0 10 20
RIO GRANDE CITY 101 77 98 78 / 0 0 10 20
SOUTH PADRE ISLAND 85 79 86 79 / 0 0 0 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from noon today to 7 PM CDT this evening
for GMZ130-132-135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59-Bogorad...Short Term/Aviation
56-Hallman...Long TermHazardous weather outlook, May 19, 4:40 PM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 440 PM CDT Tue May 19 2020 TXZ248>257-351-353-202145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 440 PM CDT Tue May 19 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat Advisories may be needed for western portions of the Rio Grande Valley and northern Ranchlands Wednesday through Sunday with heat indices possibly exceeding 110 degrees each afternoon. An elevated risk of rip currents is possible Wednesday through Sunday along the lower Texas coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-202145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 440 PM CDT Tue May 19 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory continues in effect for the Laguna Madre and Gulf waters out to 20 nautical miles until 7 PM CDT this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional Small Craft Advisories may be needed across portions of the lower Texas coastal waters Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
Nearby
Small Craft Advisories in Texas, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.